Hi, My doctor prescribed Remeron for insomnia and anxiety. I\’ve been taking approx 10 grams of Kratom a day for over a year for joint pain and chronic fatigue. I didn\’t tell my doctor this because I\’m afraid of being judged harshly and how that might affect their medical treatment. Last night I took half a 15 mg pill and had a horrible night. I was extremely agitated. I think it may have been Serotonin Syndrome (I had a horrible case of this about a decade ago when I took Serzone.) Anyway, my question is, how long should I be off Kratom before taking the Remeron, or do you think the Remeron is not for me based on my past reaction to Serzone? I have taken SSRI\’s in the past with some success (but also some undesirable side-effects). Also, can you make any recommendations for lessening the symptoms of Kratom withdrawal? Thank you.
Kathy, The safest thing is to discuss this with your doctor, especially if kratom is legal in your state and county. Yes, you probably had serotonin overstimulation. You may be able to transition slowly off kratom while slowly introducing Remeron, but you will require the help of you medical provider to do it safely. Most medical providers are not familiar with this, so if he/she contacts me via email, I’m happy to discuss it and offer guidance thru you provider.